Oklahoma, 2011

Drought in Oklahoma, May 1 to 31, 2011

May 1 to 31, 2011 · NWS OUN · 45 events in 45 counties and zones

The severe drought continued over the western two-thirds of Oklahoma during the month of May. By this time, farmers were beginning to think about what they could salvage with their winter wheat crop.

Where it happened

Every event with a place to put it; 45 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The severe drought continued over the western two-thirds of Oklahoma during the month of May. By this time, farmers were beginning to think about what they could salvage with their winter wheat crop. Even though wheat prices were high, the yield over much of Oklahoma was small. Precipitation-wise, most of the region remained below normal. Even those that did get it were hampered by periods of hail and wind, and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 9:51 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 9:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT SAT APR 30 2011

.AVIATION...
/06Z TAFS/
A SLOW-MOVING COLD FRONT EXTENDING FROM NORTHEAST INTO CENTRAL TX
AT 06Z WILL MOVE LITTLE THROUGH MIDDAY SUNDAY. MEANWHILE...
ELEVATED MOISTURE WILL BEGIN SPREADING BACK NORTH OVER THE FRONT
INTO OK AND WESTERN N-TX DURING THE OVERNIGHT HOURS. AN UPPER LEVEL
STORM SYSTEM APPROACHING THE SOUTHERN PLAINS WILL RESULT IN
INCREASING CLOUDS OVER THE TERMINAL LOCATIONS LATE TONIGHT ALONG
WITH THE DEVELOPMENT OF SHOWERS AND A FEW T-STORMS WHICH WILL
CONTINUE THROUGH SUNDAY. THE GREATEST COVERAGE OF PRECIPITATION IS
EXPECTED TO BE ACROSS PARTS OF SOUTHERN OK AND N-TX.

&&

.PREV DISCUSSION... /ISSUED 959 PM CDT SAT APR 30 2011/

UPDATE...
SURFACE FRONTAL BOUNDARY HAS PUSHED SOUTH OF THE FA THIS
AFTERNOON/EVENING WITH RATHER DRY...COOL AIR IN PLACE.
AS WINDS AT LOW LEVELS INCREASE LATE THIS EVENING/OVERNIGHT...
WIDELY SCATTERED TO SCATTERED SHOWERS AND STORMS SHOULD
FORM ACROSS SOUTHERN PARTS OF FA.  STILL APPEAR AREAS SOUTH
AND EAST OF COALGATE...ARDMORE AND WICHITA FALLS HAVE
THE BEST OPPORTUNITY FOR RAIN AND STORMS. CLOUD COVER
ACROSS SOUTHEAST COUNTIES SHOULD KEEP TEMPS UP SO WILL
RAISE TEMPS A FEW DEGREES. DRY AIR ELSEWHERE AND LIGHTER
WINDS FOR NOW WILL ALLOW TEMPS TO COOL QUICKER BUT CLOUDS
WILL INCREASE MOST AREAS OVERNIGHT.

PREV DISCUSSION... /ISSUED 634 PM CDT SAT APR 30 2011/

AVIATION...
/00Z TAFS/
A COLD FRONT ACROSS FAR SE OK AND NE TX WILL MOVE SLOWLY SE
OVERNIGHT. T-STORMS WILL INITIALLY BE LOCATED NEAR AND AHEAD OF
THE FRONTAL BOUNDARY THIS EVENING. HOWEVER... ELEVATED MOISTURE
WILL BEGIN SPREADING NORTH OVER THE FRONT... BACK INTO OK AND
WESTERN N-TX LATE TONIGHT. AT THE SAME TIME... AN UPPER LEVEL
STORM SYSTEM WILL APPROACH FROM THE WEST. THIS WILL RESULT IN
INCREASING CLOUDS OVER THE TERMINAL LOCATIONS ALONG WITH THE
DEVELOPMENT OF SHOWERS AND A FEW T-STORMS WHICH WILL CONTINUE
THROUGH MIDDAY SUNDAY. THE MOST WIDESPREAD ACTIVITY IS EXPECTED TO
BE ACROSS PARTS OF SOUTHERN OK AND N-TX.

PREV DISCUSSION... /ISSUED 329 PM CDT SAT APR 30 2011/

DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS
EXPECTED TO AFFECT THE RED RIVER VALLEY REGION AFTER MIDNIGHT INTO
SUNDAY MORNING. CONVECTIVE DEVELOPMENT THIS AFTERNOON AND EVENING
EXPECTED TO BE PRIMARILY SOUTH AND EAST OF OUR CWA. NORTHERN
EXTEND OF SHOWERS/WEAK STORMS TOMORROW DIFFER AMONG THE
MODELS...BUT ALL HAVE SIGNALS THAT WE COULD SEE AT LEAST
INTERMITTENT LIGHT SHOWERS UP INTO THE I-40 CORRIDOR SUNDAY
MORNING BEFORE SHIFTING EAST. OUTSIDE OF FAR SOUTHEAST OKLAHOMA...
RAINFALL AMOUNTS EXPECTED TO BE FAIRLY LIGHT.

ADDITIONAL DEVELOPMENT POSSIBLE SUNDAY NIGHT AND MONDAY AS MAIN
TROUGH PASSES OVERHEAD. WRF/NAM STILL THE MOST AGGRESSIVE WITH
ELEVATED CONVECTION...AND ECM TRENDED THIS WAY WITH LAST RUN.
HOWEVER...MOST OF THIS ACTIVITY EARLY MONDAY SHOULD BE CONFINED TO
AREAS NEAR AND EAST OF I-44 CORRIDOR.

WARMING TREND TOWARD MID-WEEK AHEAD OF ANOTHER PROGD FRONT
THURSDAY/FRIDAY. WITH MODEL DISAGREEMENTS DID NOT MAKE MUCH IN
THE WAY OF CHANGES IN THESE LATTER PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  55  38  56 /  20  60  20  40
HOBART OK         45  53  34  51 /  30  40  10  30
WICHITA FALLS TX  50  55  40  55 /  60  60  20  60
GAGE OK           39  54  34  58 /  10  20  10  20
PONCA CITY OK     44  57  36  60 /  10  40  20  20
DURANT OK         58  58  42  54 /  60  80  40  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/11/32
Hazardous weather outlook, Apr 30, 7:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SAT APR 30 2011

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
830 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS EXPECTED.

DISCUSSION...
A COLD FRONT WILL STALL ACROSS NORTH-CENTRAL AND NORTHEAST
TEXAS TONIGHT. AS AN UPPER-LEVEL DISTURBANCE MOVES OVER THE
REGION...MOIST AND UNSTABLE AIR WILL BE PULLED NORTHWARD
OVER THE COOLER AND STABLE AIR NEAR THE GROUND. THIS WILL
LIKELY RESULT IN AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.
ALTHOUGH ORGANIZED SEVERE STORMS ARE UNLIKELY...A FEW OF
THE STORMS MAY PRODUCE MARGINALLY SEVERE SIZE HAIL...MAINLY
SOUTH OF ALTUS...ARDMORE...AND COALGATE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT AS A
SERIES OF STORM SYSTEMS SWEEP ACROSS THE SOUTHERN PLAINS. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY SOUTH
AND EAST OF INTERSTATE-44...WITH LARGE HAIL THE PRIMARY IMPACT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 drought. Local standard time, as filed.

Drought, Harper

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Other Federal Agency
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

The month began with D2 drought status, but had worsened was up to D4 by 5/24.

Drought, Ellis

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Other Federal Agency
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

The month began with D3 drought status, but worsened to D4 by 5/24.

Drought, Roger Mills

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Other Federal Agency
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

The month began with D3 drought status, but quickly worsened to D4 by 5/10.

Drought, Beckham

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Other Federal Agency
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

The month began with D3 drought status, but quickly worsened to D4 by 5/10.

Drought, Harmon

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Other Federal Agency
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D4 drought status maintained itself through the month.

Drought, Woods

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Other Federal Agency
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Woodward

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Other Federal Agency
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Dewey

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Other Federal Agency
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Custer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Other Federal Agency
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Washita

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Other Federal Agency
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Kiowa

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Other Federal Agency
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D4 drought status at the beginning of the month weakened slightly to D3 by 5/24.

Drought, Jackson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D4 drought status maintained itself through the month.

Drought, Tillman

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Other Federal Agency
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 drought status maintained itself through the month.

Drought, Alfalfa

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Other Federal Agency
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month worsened to D3 status by 8/17.

Drought, Major

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Other Federal Agency
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Blaine

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Other Federal Agency
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month.

Drought, Caddo

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Other Federal Agency
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D3/D4 drought status at the beginning of the month improved slightly to D2 status by 8/24.

Drought, Comanche

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Other Federal Agency
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D3/D4 drought status at the beginning of the month improved slightly to D2/D3 status by 8/24.

Drought, Cotton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month, with a worsening to D4 drought during the middle part of the month.

Drought, Grant

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Other Federal Agency
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

D2 drought status maintained itself through the month.

Drought, Garfield

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Other Federal Agency
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

D2/D3 drought status maintained itself through most of the month, with a slight improvement at the end of the month.

Drought, Kingfisher

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Other Federal Agency
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D3 drought status at the beginning of the month improved slightly to D2 status on 8/24.

Drought, Canadian

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Other Federal Agency
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D3 drought status at the beginning of the month improved slightly to D2 status on 8/24.

Drought, Grady

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Grady forecast zone
Reported by
Other Federal Agency
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month, with a worsening to D4 status over the middle portion of the month.

Drought, Stephens

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Other Federal Agency
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month, with a worsening to D4 status over the middle portion of the month.

Drought, Jefferson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D3 drought status maintained itself through the month, with a worsening to D4 status over the middle portion of the month.

Drought, Noble

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
Other Federal Agency
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, Payne

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Payne forecast zone
Reported by
Other Federal Agency
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, Logan

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Other Federal Agency
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D2/D3 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, Oklahoma

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Other Federal Agency
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

D2/D3 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, Lincoln

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, McClain

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
McClain forecast zone
Reported by
Other Federal Agency
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D3 drought status at the beginning of the month, improved to D2 status by 5/24.

Drought, Cleveland

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Other Federal Agency
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D3 drought status at the beginning of the month, improved to D2 status by 5/24.

Drought, Pottawatomie

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Other Federal Agency
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, Seminole

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Other Federal Agency
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/24.

Drought, Garvin

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Other Federal Agency
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D3/D4 drought status at the beginning of the month, improved to D2/D3 status by 5/24.

Drought, Murray

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Murray forecast zone
Reported by
Other Federal Agency
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D3/D4 drought status at the beginning of the month, improved to D2/D3 status by 5/24.

Drought, Carter

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Carter forecast zone
Reported by
Other Federal Agency
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D3/D4 drought status at the beginning of the month, improved to D2/D3 status by 5/24.

Drought, Love

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Love forecast zone
Reported by
Other Federal Agency
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D3 drought status at the beginning of the month, improved to D2 status by 5/24.

Drought, Pontotoc

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Other Federal Agency
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/17.

Drought, Johnston

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Other Federal Agency
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/17.

Drought, Marshall

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/17.

Drought, Coal

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Coal forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D1 status by 5/17.

Drought, Atoka

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Other Federal Agency
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D0/D1 status by 5/17.

Drought, Bryan

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Other Federal Agency
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D2 drought status at the beginning of the month, improved to D0/D1 status by 5/17.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324121, 324122, 324123, 324124, 324125, 324129, 324130, 324131, 324132, 324133, 324134, 324135, 324136, 324137, 324138, 324139, 324140, 324142, 324147, 324149, 324150, 324151, 324152, 324153, 324154, 324155, 324156, 324157, 324158, 324159, 324160, 324161, 324162, 324163, 324164, 324165, 324166, 324167, 324168, 324169, and more.